You may be able to get this leaflet in large print, Braille or as an audio CD, call the RNIB Medicine Leaflet line on 0800 198 5000 for more information.
Boots Pharmacy Paracetamol Plus Dihydrocodeine Tablets
This medicine is available without prescription to treat minor conditions. However, you still need to take it carefully to get the best results from it.
This medicine contains Dihydrocodeine and Paracetamol which belong to a group of medicines called analgesics which act to relieve pain.
It can be used for the short term treatment of acute moderate pain such as headache, migraine, muscular aches and pains, backache, period pain, toothache and other dental pain that is not relieved by aspirin, ibuprofen or paracetamol alone.
Do not drink alcohol (wine, beers, spirits) whilst taking this medicine. Alcohol increases the risk of side effects occurring and may make you feel drowsy.
This medicine contains paracetamol. Do not take with any other paracetamol-containing products.
Before you take these tablets, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:
If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for yourself, including herbal and homeopathic remedies.
Check the foil is not broken before use. If it is, do not take that tablet.
Adults and children of 12 years and over: Take one or two tablets every 4 to 6 hours, if you need to. Don’t take more than 8 tablets in 24 hours
If you are elderly your pharmacist or doctor may advise you to take fewer tablets. If this applies to you follow their instructions.
Swallow each tablet with water, with or after food.
Do not take for more than 3 days. If you need to use this medicine for more than 3 days you must speak to your doctor or pharmacist.
Do not give to children under 12 years.
Do not take more than the amount recommended.
If symptoms do not go away talk to your doctor.
If you take too many tablets: Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage. Go to your nearest hospital casualty department. Take your medicine and this leaflet with you.
This medicine contains dihydrocodeine and can cause addiction if you take it continuously for more than 3 days. When you stop taking it you may get withdrawal symptoms. You should talk to your doctor or pharmacist if you think you are suffering from withdrawal symptoms.
Most people will not have problems, but some people may have side effects when taking this medicine. If you have any unwanted side effects you should seek advice from your doctor, pharmacist or other healthcare professional.
Also you can help to make sure that medicines remain as safe as possible by reporting any unwanted side effects via the internet at www.yellowcard.gov.uk; alternatively you can call Freephone 0808 100 3352 (available between 10 am-2 pm Monday-Friday) or fill in a paper form available from your local pharmacy.
If you get any of these serious side effects, stop taking the tablets. See a doctor at once:
These other effects are less serious. If they bother you talk to a pharmacist:
If any side effect becomes severe, or you notice any side effect not listed here, please tell your pharmacist or doctor.
If you take the medicine according to the instructions on the pack it is unlikely that you will become addicted to the medicine.
However, if the following apply to you it is important that you talk to your doctor:
Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.
Use by the date on the end flap of the carton.
Each tablet contains Dihydrocodeine Tartrate 7.46 mg, Paracetamol 500 mg, which are the active ingredients.
As well as the active ingredients, the tablets also contain maize starch, magnesium stearate, povidone.
This pack contains 24 white, round tablets.
Marketing Authorisation held by
Leaflet prepared December 2009
If you would like any further information about this medicine, please contact
To request a copy of this leaflet in Braille, large print or audio please call, free of charge:
0800 198 5000 (UK only)
Please be ready to give the following information:
Product Name: Boots Pharmacy Paracetamol Plus Dihydrocodeine Tablets
Reference Number: 14236/0008
This is a service provided by the Royal National Institute of Blind People.